COOK IRELAND LTD EVOLUTION BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Back to Search Results |
| Model Number |
G23129 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Codes |
Pain (1994); Obstruction/Occlusion (2422); Foreign Body In Patient (2687)
| Date of Event |
07/03/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
Event or Problem Description
"the doctor reports that the prosthesis is released correctly, at the time of removing the device and revising the prosthesis is in a different position from the initial, review the endoscopic image again and observe a piece of the internal catheter of the release device, which removes it without a problem, and decides to place another metallic prothesis without any problem".The internal catheter of the evolution device remains attached in coledoco together with the prosthesis released, it is carefully removed without any problem, there is no patient damage.The doctor decided to place another metallic protest without problem.Did any section of the device remain inside the patient¿s body? yes.If yes, please describe.The internal catheter of the evolution device remains attached in coledoco together with the prosthesis released, it is carefully removed without any problem, there is no patient damage.Was the patient hospitalized or was there prolonged hospitalization due to this occurrence? if yes, please describe.Did the patient require any additional procedures due to this occurrence? yes.If yes, please describe.The doctor decided to place another metallic protest without problem.Did the product cause or contribute to the need for additional procedures? yes.If yes, please specify additional procedures and provide details.The doctor decided to place another metallic protest without problem.Has the complainant reported any adverse effects on the patient due to this occurrence? no.Has the complainant reported that the product caused or contributed to the adverse effects? no.Please specify adverse effects and provide details.
Event or Problem Description
Supplemental report being submitted due to additional information being received on 27aug2020.Additional information provided by customer on 27aug3020: " did the red indicator move when the trigger was pressed? yes it was.Did the red indicator continue to move after the delivery stopped? no it wasn´t were any cracking/popping sounds heard from the handle? yes it was , a cracking sounds heard.Was the stent partially exposed? the stent was inside the catheter without problem.If the stent was partially exposed, was it possible to recapture the stent fully before removal? what is the patient outcome? the doctor used another stent and the patient presented pain." patient outcome: 1.Did any section of the device remain inside the patient¿s body? yes.If yes, please describe.The internal catheter of the evolution device remains attached in coledoco together with the prosthesis released, it is carefully removed without any problem, there is no patient damage.2.Was the patient hospitalized or was there prolonged hospitalization due to this occurrence? if yes, please describe.3.Did the patient require any additional procedures due to this occurrence? yes if yes, please describe.The doctor decided to place another metallic protest with our problem.4.Did the product cause or contribute to the need for additional procedures? yes if yes, please specify additional procedures and provide details.The doctor decided to place another metallic protest with our problem.5.Has the complainant reported any adverse effects on the patient due to this occurrence? pain.6.Has the complainant reported that the product caused or contributed to the adverse effects? pain.Please specify adverse effects and provide details.Patient/event info - notes: 1.1 for all complaints, request the following: 1.1.1 what is the reorder number of the wire guide used with this device? 1.1.2 if not, with the device in question, how was the procedure finished? 1.2 for complaints occurring during use (once in contact with endoscope), request the following: 1.2.1 had a sphincterotomy been performed prior to this occurrence? 1.2.2 had dilation of the obstructed area been performed prior to this occurrence? 1.2.3 what is the endoscope manufacturer and model number that was used? 1.2.4 please describe the location in the body where the stent was to be placed.1.2.5 was resistance encountered when advancing the wire guide through the obstructed area? 1.2.6 was resistance encountered when advancing the stent and introducer through the obstructed area? 1.2.7 was the introducer advanced through the side of a previously placed stent? 1.2.8 please estimate amount of time the stent was in place prior to this occurrence.1.2.9 did any section of the device detach inside the endoscope or patient? 1.2.10 was the wire guide removed before beginning stent deployment? evo.2.1 general questions: 2.1.1 at what stage of the procedure did the complaint occur? (when unpacking or preparing the evolution, while inserting the evolution in the patient, during stent placement, while removing the introducer, or during stent repositioning/removal) during stent placement and release in the bile duct segment.2.1.2 what endoscope type and channel size was used? 2.1.3 what was the position of the elevator? was it opened or closed? down.Opened.2.1.4 details of the wire guide used (diameter, type, make)? boston jagwire.035¿ 2.1.5 did any part of the stent contact the patient¿s anatomy when the complaint occurred? yes, part of the internal stylet remained in the bile duct and was seen outside the papilla.2.1.6 how long was the stent in the patient by the time this complaint occurred? 20-30 minute.2.1.7 for devices where the ifu states for longer term patency has not been established, was periodic evaluation complete and how often? until (b)(6) 2020, the stent have 41 days.2.2 should the difficulty involve a stricture, request the following: 2.2.1 what was the length and diameter of the stricture? 15mm.2.2.2 where was the stricture located in the body? intrahepatic choledocus 2.2.3 was there resistance felt passing wire guide through stricture? no it was.2.2.4 was there resistance felt passing the evolution through stricture? no it was.2.2.5 was the stricture dilated before stent placement? no it was.2.3 should the difficulty occur during insertion into the patient, request the following: 2.3.1 was the product inspected for kinks or damage before use? yes it was.2.3.2 was resistance felt during insertion into patient? no it was.If yes, at what point? 2.4 should the difficulty occur during stent placement, request the following: 2.4.1 did the product fail during stent deployment or recapture? yes, during deployment the stylet o wire was displaced and remained within the bile duct.2.4.2 was the directional button pressed during use? yes it was.2.4.3 was any part of the stent observed in contact with the patient¿s anatomy at the time of failure? yes it was.2.4.4 was the yellow marker kept in view during deployment? yes it was.2.4.5 are images of the device or procedure available? we do not have any endoscopic image now, only the photos we send you.2.5 should the difficulty occur during introducer withdrawal, request the following: 2.5.1 was final stent placement confirmed using endoscopy / fluoroscopy? if yes, what was used? yes it was.With endoscopic image and radiological image.2.5.2 did the stent open sufficiently to allow withdrawal of introducer safely? no it was´nt.2.5.3 was the safety wire fully removed before removing the delivery system? yes it was.2.5.4 did any part of the product snag/get caught with the stent when removing the delivery system? yes it was, the cable or stylet inside the delivery system broke.2.5.5 are images of the device or procedure available? they did not provide us with endoscopy images.2.6 should the difficulty be related to stent repositioning/removal, request the following: 2.6.1 what instrument was used for stent repositioning / removal? forceps, snare¿ with a biopsy forceps.2.6.2 was the lasso (suture) loop used during repositioning / removal? yes it was.
Additional Manufacturer Narrative
Event or Problem Description
Supplemental report being submitted due to device lab evaluation being completed on 02-oct-2020.Description of event: as reported to customer relations: "the doctor reports that the prosthesis is released correctly, at the time of removing the device and revising the prosthesis is in a different position from the initial, review the endoscopic image again and observe a piece of the internal catheter of the release device, which removes it without a problem, and decides to place another metallic protesis without any problem" additional information provided by customer on 27aug3020: "¿ did the red indicator move when the trigger was pressed? yes it was.Did the red indicator continue to move after the delivery stopped? no it wasn´t were any cracking/popping sounds heard from the handle? yes it was , a cracking sounds heard.Was the stent partially exposed? the stent was inside the catheter without problem.If the stent was partially exposed, was it possible to recapture the stent fully before removal? what is the patient outcome? the doctor used another stent and the patient presented pain." additional information provided by customer on 07oct2020: "can you confirm that the stent portions were discarded? the stent remained inside the bile ducto and they did not remove it and chose to place another evolution stent." additional information provided by customer on 16oct2020: "¿ is the stent that ¿remained inside the bile duct¿ the second stent that was placed without problem? please confirm there is only one stent in the patient¿s bile duct.One stent that migrated up and other stent that they place in correct position.As per the original description of event and the additional information received on 27aug2020, the stent they initially attempted to place was removed (above in yellow).Can you ask, where the removed stent is at this time? no, they removed the part that was jammed in the coledoco, they just removed that part that broke inside the coledoco the first stent migrated up " patient outcome: did any section of the device remain inside the patient¿s body? yes.If yes, please describe.The internal catheter of the evolution device remains attached in coledoco together with the prosthesis released, it is carefully removed without any problem, there is no patient damage.Was the patient hospitalized or was there prolonged hospitalization due to this occurrence? if yes, please describe.Did the patient require any additional procedures due to this occurrence? yes.If yes, please describe.The doctor decided to place another metallic protest without problem.Did the product cause or contribute to the need for additional procedures? yes.If yes, please specify additional procedures and provide details.The doctor decided to place another metallic protest without problem.Has the complainant reported any adverse effects on the patient due to this occurrence? pain.Has the complainant reported that the product caused or contributed to the adverse effects? pain.Please specify adverse effects and provide details.Patient/event info - notes: general questions: at what stage of the procedure did the complaint occur? (when unpacking or preparing the evolution, while inserting the evolution in the patient, during stent placement, while removing the introducer, or during stent repositioning/removal) during stent placement and release in the bile duct segment.What endoscope type and channel size was used? what was the position of the elevator? was it opened or closed? down.Opened.Details of the wire guide used (diameter, type, make)? boston jagwire.035¿ did any part of the stent contact the patient¿s anatomy when the complaint occurred? yes, part of the internal stylet remained in the bile duct and was seen outside the papilla.How long was the stent in the patient by the time this complaint occurred? 20-30 minute for devices where the ifu states for longer term patency has not been established, was periodic evaluation complete and how often? until agust 11,2020, the stent have 41 days should the difficulty involve a stricture, request the following: what was the length and diameter of the stricture? 15mm.Where was the stricture located in the body? intrahepatic choledocus.Was there resistance felt passing wire guide through stricture? no it was.Was there resistance felt passing the evolution through stricture? no it was.Was the stricture dilated before stent placement? no it was.Should the difficulty occure during insertion into the patient, request the following: was the product inspected for kinks or damage before use? yes it was.Was resistance felt during insertion into patient? no it was.If yes, at what point? should the difficulty occur during stent placement, request the following: did the product fail during stent deployment or recapture? yes, during deployment the stylet o wire was displaced and remained within the bile duct.Was the directional button pressed during use? yes it was.Was any part of the stent observed in contact with the patient¿s anatomy at the time of failure? yes it was.Was the yellow marker kept in view during deployment? yes it was.Are images of the device or procedure available? we do not have any endoscopic image now, only the photos we send you.2.5 should the difficulty occur during introducer withdrawal, request the following: was final stent placement confirmed using endoscopy / fluoroscopy? if yes, what was used? yes it was.With endoscopic image and radiological image.Did the stent open sufficiently to allow withdrawal of introducer safely? no it was´nt.Was the safety wire fully removed before removing the delivery system? yes it was.Did any part of the product snag/get caught with the stent when removing the delivery system? yes it was, the cable or stylet inside the delivery system broke.Are images of the device or procedure available? they did not provide us with endoscopy images.Should the diffuculty be related to stent repositioning/removal, request the following: what instrument was used for stent repositioning / removal? forceps, snare¿ with a biopsy forceps.Was the lasso (suture) loop used during repositioning / removal? yes it was.
Additional Manufacturer Narrative
Supplemental report being submitted due to device lab evaluation being completed on 02-oct-2020.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
Additional Manufacturer Narrative
Device evaluation: the evo-10-11-8-b device of lot number c1702268 involved in this complaint was returned for evaluation, with its original packaging.With the information provided, a physical examination and document based investigation was conducted.Lab evaluation: the device involved in the complaint was evaluated in the laboratory on the 02nd october 2020.In summary the following results were observed in the lab evaluation: inner cannula was found broken and returned separately.Safety wire was returned separately.Stent was not returned.Polyimide was slightly kinked and it was likely due to removal of the inner cannula.Handle was actuating with slight difficulty.Following the lab evaluation additional information was requested to aid with the investigation.From additional information provided : "the doctor releases a prosthesis, but the internal part of the catheter broke and stayed in, and when i tried to remove the part that came of the catheter, the prosthesis migrated up.They decide to place another stent without problem." documents review including ifu review: prior to distribution all evo-10-11-8-b devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for evo-10-11-8-b device of lot number c1702268 did not reveal any discrepancies that could have contributed to this issue.There is no evidence to suggest that this issue affects the entire lot #c1702268; upon review of complaints this failure mode has not occurred previously with this lot #c1702268.The instructions for use ifu0056-5 which accompanies this device instructs the user to "visually inspect with particular attention to kinks, bends and breaks.If abnormality is detected that would prohibit proper working condition, do not use." there is no evidence to suggest that the customer did not follow the instructions for use.Root cause review: a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed potentially to tortuous path and compressive force experienced during deployment.It is possible that during deployment tortuous path may have caused a build-up of pressure causing retrieval loop breakage.As per production supervisor "most likely through some form of kinking/bending at some time.This can still happen to a complete device any time after assembly if the device is bent excessively.Summary: according to the initial reporter, "the doctor decided to place another metallic protest withour problem." complaint is confirmed as the failure was verified in the laboratory.Complaints of this nature will continue to be monitored for potential emerging trends.
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation.